Alert archive / Kentucky / Freeze Warnings in 2021

Freeze Warning 1, NWS Paducah, KY

March 30, 20214 states

NWS Paducah, KY issued this freeze warning at Mar 30, 2021, 2:26 PM CDT for 4 states. It took effect at Apr 1, 2021, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 2:26 PM CDT (19:26 UTC)
In effect from
Apr 1, 2021, 1:00 AM CDT
Expired
Apr 1, 2021, 9:00 AM CDT
In force
8 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

168 
WWUS73 KPAH 301926
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
226 PM CDT Tue Mar 30 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-310930-
/O.NEW.KPAH.FZ.W.0001.210401T0600Z-210401T1400Z/
/O.NEW.KPAH.FZ.A.0001.210402T0500Z-210402T1400Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
226 PM CDT Tue Mar 30 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH FRIDAY
MORNING...

* WHAT...Low temperatures in the upper 20s to around 30 Thursday
  morning and in the mid to upper 20s Friday morning.

* WHERE...Portions of southwest Indiana, southeast Missouri,
  western Kentucky and southern Illinois.

* IMPACTS...Vegetation sensitive to freezing temperatures may be
  damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

A Freeze Warning means sub-freezing temperatures are imminent or 
highly likely. These conditions will kill crops and other 
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

SP
4 follow-up statements
788 
WWUS73 KPAH 310812
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
312 AM CDT Wed Mar 31 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-312130-
/O.CON.KPAH.FZ.W.0001.210401T0600Z-210401T1400Z/
/O.CON.KPAH.FZ.A.0001.210402T0500Z-210402T1400Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
312 AM CDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* WHAT...Low temperatures in the upper 20s to around 30 Thursday 
  morning and in the mid to upper 20s Friday morning.

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois.

* IMPACTS...Vegetation sensitive to freezing temperatures may be 
  damaged or killed.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

Smith
509 
WWUS73 KPAH 311720
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
1220 PM CDT Wed Mar 31 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-011000-
/O.UPG.KPAH.FZ.A.0001.210402T0500Z-210402T1400Z/
/O.NEW.KPAH.FZ.W.0002.210402T0500Z-210402T1400Z/
/O.CON.KPAH.FZ.W.0001.210401T0600Z-210401T1400Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
1220 PM CDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
THURSDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT THURSDAY NIGHT TO 9 AM
CDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 29 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 25 expected.

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois.

* WHEN...For the first Freeze Warning, from 1 AM to 9 AM CDT 
  Thursday. For the second Freeze Warning, from midnight 
  Thursday night to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
544 
WWUS73 KPAH 010746
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
246 AM CDT Thu Apr 1 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012145-
/O.EXT.KPAH.FZ.W.0002.210402T0300Z-210402T1400Z/
/O.CON.KPAH.FZ.W.0001.000000T0000Z-210401T1400Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
246 AM CDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...FREEZE WARNING NOW IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
CDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures
  as low as 28 expected for one to two hours this morning. For the
  second Freeze Warning, sub-freezing temperatures as low as 24
  expected for up to eight hours Thursday night into Friday
  morning.

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois.

* WHEN...For the first Freeze Warning, until 9 AM CDT this 
  morning. For the second Freeze Warning, from 10 PM this 
  evening to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Steps should already be taken to protect tender plants from the 
cold. To prevent freezing and possible bursting of outdoor water 
pipes they should be wrapped, drained, or allowed to drip slowly. 
Those that have in-ground sprinkler systems should drain them and 
cover above ground pipes to protect them from freezing.

&&

$$

Smith
182 
WWUS73 KPAH 011406
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
906 AM CDT Thu Apr 1 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-012215-
/O.EXP.KPAH.FZ.W.0001.000000T0000Z-210401T1400Z/
/O.CON.KPAH.FZ.W.0002.210402T0300Z-210402T1400Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
906 AM CDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM CDT FRIDAY...

* WHAT...Lows tonight in the mid 20s.

* WHERE...Portions of southwest Indiana, southeast Missouri, 
  western Kentucky and southern Illinois.

* WHEN...from 10 PM this evening to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Mar 30, 11:49 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Mar 30, 11:49 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1149 AM CDT Tue Mar 30 2021

.UPDATE...
Issued at 1149 AM CDT Tue Mar 30 2021

Aviation update.

&&

.SHORT TERM...(Today through Wednesday)
Issued at 300 AM CDT Tue Mar 30 2021

There should be a nice warmup ahead of the approaching front
today, and we and neighbors have consistently bumped high temps up
a degree or two from guidance. We collaboratively did so again
today.

While some modeling hints at pops working into the west this
morning, a closer examination of the gridded time/height cross
sections and sounding data suggests the front is still too far
away, and the profile is too dry, to support morning pops. This
has also been a consistent signal and forecast adjustment, and
we've done that again, today, too.

The front sharpens and approaches the northwest CWA border this
afternoon. A tongue of mid to possibly upper 50s dew points
advects north along/ahead of the approaching front. 00Z modeling
of the instability fields shifts the best axis even further south
of us, but there is enough forcing and incoming dynamical energy
to perhaps make up for it. We'll accept the NBM output, which is
consistent at least, in spreading a thunder chance along/ahead of
the front, mainly for our southern half of the FA, heading thru
the evening-overnight hours.

The evolution of the positively tilting trof aligns parallel flow
from near surface and above, so despite quick movement, training
along the front could produce locally heavy downpours, esp where
grounds are not fully recovered from the similar/same such area
last go around. This adds credence to the prior issued slgt risk
qpf exceeding ffg across our southern slice of mainly western
KY/bordering TN counties, despite overall average storm total
amounts 1-1.25". And that same area is where a marginal risk of
svr also sneaks along/into, but this is the extreme north/east end
of it, with certainly the better such chance more markedly to our
south.

Today has looked consistently breezy with the tightening gradient
between the approaching Low and the departed High, with gusts
into/thru the 20s mph, maybe pushing 30 mph at times in our north.

We'll cool a good 20-25F for Wednesday highs, compared to our
69-74F readings today. And a northwest wind 10-20 mph and gusty
will make it feel even cooler. Showers, then clouds, will
gradually disperse as this colder air takes over, but it looks to
take the better part of the day to overcome the column and
completely usher it out of the east.

.LONG TERM...(Wednesday night through Monday)
Issued at 300 AM CDT Tue Mar 30 2021

In the long term forecast period, a dry forecast is expected with at
or below normal temperatures from Wednesday night through Saturday,
with above normal temperatures Sunday through Tuesday.

The main weather concern will be the increasing potential for frost
and freeze conditions centered on late Thursday night/early Friday
morning.

There is some initial concern that temperatures will dip into the
30-32 degree range for a couple hours before daybreak Thursday
morning. However, given winds of 5 to 7 knots and some latent heat
effects of evaporation from the earlier rainfall, suspect
agricultural impacts will be minimal.

However, for Thursday night into Friday, could see 6 to 8 hours of
freezing or below temperatures, with 3 to 4 hours of upper 20s
across the WFO PAH area. Given the stage of ground and fruit tree
bud development, the greater impact to agricultural interests for
this time period. Will highlight potential in a special weather
statement and the hazardous weather outlook for both Wednesday night
and Thursday night. These colder temperatures will be coincident
with the center of the surface high pressure over the WFO PAH
forecast area.

Beyond Friday, warm air advection will take place through early next
week, as a broad westwardly tilted ridge will remain over the area.
The trajectory of the return flow of moisture from the Gulf of
Mexico will remain west of the WFO PAH forecast area through the end
of the forecast period, limiting any chances for precipitation
through the period.

&&

.AVIATION...
Issued at 1149 AM CDT Tue Mar 30 2021

Showers will increase in coverage this afternoon and evening with
isolated thunderstorms possible. The chance of showers after 06 UTC
will be highest southeast of a KEVV-KPOF line.

Gusty SSW winds 15 to 25 kts will continue this afternoon. By 06 UTC
a cold front will extend from KOWB-KPAH, with winds shifting to the
NW behind the front. The front will clear west KY by 10 UTC, with NW
winds 10 to 20 kts the rule through Wednesday morning.

MVFR to local IFR cigs will develop later this afternoon and
continue ahead of the cold front. Occasional MVFR visibilities are
anticipated due to convection. In the wake of FROPA tonight, VFR
ceilings and visibilities will return.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Mar 30, 4:00 AM CDT, 10 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
400 AM CDT Tue Mar 30 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
400 AM CDT Tue Mar 30 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...Today and Tonight

Thunderstorms are possible across the area this afternoon through
tonight. This includes a marginal risk of severe storms along the
Tennessee border counties in western Kentucky, where wind and hail
would be the hazards. Lightning and heavy rain will be more
commonplace storm hazards, with the heaviest rain expected across
southern portions of western Kentucky.

In addition, gusty winds will range from 15 to 30 mph across the
area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Minor frost and a brief period of sub-freezing temperatures will be
possible early Thursday morning. A longer period of sub-freezing
temperatures and an extensive coverage of frost is forecast for
Thursday night into Friday morning.  A freeze watch or warning may
be required for Thursday night into Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to monitor the latest forecasts and
updates, should their activation be requested later today or
tonight.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 11:22 AM CDTRiver Flood WarningPAHFulton9 days
Mar 30, 2:26 PM CDTFreeze WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more22 hr

Nearby

Freeze Warnings in Kentucky, 2021Freeze Warnings in Illinois, 2021Freeze Warnings in Missouri, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.